Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Houston/Galveston, TX

May 28, 2006Jackson County, Wharton County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2006, 8:38 AM CDT for Jackson County, Wharton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2006, 8:38 AM CDT (13:38 UTC)
Expired
May 28, 2006, 10:45 AM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Jackson County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 134 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3283 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:47 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 28, 6:47 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 AM CDT SUN MAY 28 2006

.AVIATION...
AN INCREASE IN THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS
WILL OCCUR THROUGH MIDDAY. MODEL GUIDANCE SUGGESTS A PEAK AROUND
MIDDAY. CAN EXPECT WIND SPEEDS TO PICK UP A BIT AFTER SUNRISE.
TONIGHT...THE GUIDANCE ALSO SUGGESTS SOME LIGHT FOG WILL DEVELOP.
THIS DEVELOPMENT WILL LIKELY DEPEND ON THE AMOUNT OF RAINFALL TODAY.

PL-40

&&

.MARINE...
SCA CONDITIONS DUE TO WINDS WILL LIKELY DIMINISH AROUND MID MORNING.

PL-40

.PREV DISCUSSION...
WILL ISSUE AN UPDATE TO RAISE POPS TO LIKELY. COVERAGE HAS
CONTINUED TO INCREASED AND SOME OF THE RAINFALL TOTALS ARE
IMPRESSIVE. NEW ZONES OUT BY 645 AM. 43

&&

.PREV DISCUSSION... (ISSUED 243 AM CDT SUN MAY 28 2006)

DISCUSSION...
PWS ARE ALREADY UP TO 1.5 INCHES ACROSS THE REGION AND ARE
EXPECTED TO INCREASE TO BETWEEN 1.8 AND 1.9 INCHES THIS AFTERNOON.
CONVECTIVE TEMPS ARE IN THE LOWER AND MID 80S AND UPPER LEVEL
WINDS REMAIN DIVERGENT...SO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY. ONE CAVEAT...AND THAT IS THE MCS OVER CENTRAL
TEXAS HEADING EAST. IT IS UNCLEAR IF THIS FEATURE WILL LEAVE A
BOUNDARY ACROSS SE TX...OR IF IT WILL DISRUPT INFLOW OR LIMIT HIGH
TEMPS DUE TO THE THICK CIRRUS CANOPY. PREFER TO STAY WITH THE VERY
CONSISTENT GFS. NICE TO SEE THE NAM COME AROUND AND SUPPORT HIGHER
POPS. NOT MUCH CHANGE FOR MONDAY AS DEEP MOISTURE REMAINS IN
PLACE. UPPER LEVEL WINDS REMAIN DIVERGENT AND SHOULD BE A REPEAT
PERFORMANCE. THE GFS WANTS TO DRY THINGS OUT WED AND THUR...YET
FORECAST SOUNDINGS STILL SUPPORT SCATTERED ACTIVITY WITH K INDICES
IN THE MID 30S AND PWS AROUND 1.6 INCHES DROPPING TO AROUND AN
INCH BY THURSDAY AFTERNOON. THINK THE DRYING IS OVERDONE AND WILL
MAINTAIN POPS. GFS HAS BACKED OFF ON THE FRONT FOR FRIDAY AND IS
NOW STALLING THIS FEATURE NORTH OF SOUTHEAST TEXAS. PATTERN SHIFTS
A LITTLE NEXT WEEK AS AN UPPER RIDGE BUILDS INTO TEXAS FROM THE
WEST AND THEN AMPLIFIES NEXT WEEKEND WITH A NORTHWEST UPPER FLOW
DEVELOPING. WOULD NOT BE SURPRISED TO SEE A NOCTURNAL MCS FORM AND
SCOOT SOUTHEAST LATE NEXT WEEKEND AND EARLY NEXT WEEK. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  73  90  73  88 /  50  30  50  30  40
HOUSTON (IAH)              89  74  88  74  88 /  60  30  50  30  50
GALVESTON (GLS)            87  78  86  76  86 /  50  20  50  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
     HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 28, 5:31 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 AM CDT SUN MAY 28 2006

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
531 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. CONDITIONS
THIS MORNING FAVOR THE DEVELOPMENT OF SHORT LIVED FUNNEL CLOUDS
AND POSSIBLE WATERSPOUTS. SOME TRAINING OF PRECIPITATION IS
POSSIBLE TODAY. IF THIS SCENARIO OCCURS...SOME HEAVY RAINFALL
TOTALS WILL RESULT. RAINFALL IS EXPECTED TO AVERAGE BETWEEN A HALF
AND ONE INCH WITH A FEW SPOTS RECEIVING RAINFALL OF 2 TO 4 INCHES.
IF TEMPERATURES CAN WARM TO AROUND 90 DEGREES THIS AFTERNOON...A
FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY WEATHER HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:04 AM CDTSpecial Marine WarningHGX116 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.